Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 93, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 13, 2000, 5:33 PM CDT for Fremont County, Page County, Iowa. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 2000, 5:33 PM CDT (22:33 UTC)
- Expired
- Jun 13, 2000, 6:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Fremont County, IA, Page County, IA
The radar
The Omaha radar (KOAX), 99 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 132233 SVROMA IAC071-145-132330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 533 PM CDT TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FREMONT COUNTY IN SOUTHWEST IOWA PAGE COUNTY IN SOUTHWEST IOWA * UNTIL 630 PM CDT * AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES SOUTH OF RIVERTON OR ABOUT 39 MILES NORTH OF FALLS CITY...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS IN THE PATH OF THE STORM THROUGH 630 PM CDT INCLUDE FARRAGUT...NORTHBORO...COIN...COLLEGE SPRINGS...SHENANDOAH... ESSEX...IMOGENE...YORKTOWN. THIS IS A DANGEROUS STORM. TAKE SHELTER ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. KEEP AWAY FROM WINDOWS AND GLASS DOORS. LARGE HAIL IS LIKELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA. LAT...LON 4084 9567 4059 9560 4061 9506 4093 9520 MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:10 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 13, 3:10 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 310 PM CDT TUE JUN 13 2000 THUNDERSTORMS WILL CONT IN SHORT TERM...ENDING FIRST IN NWRN ZONES...BUT PSBLY CONTG PAST 06Z SE. SO MAIN PROBLEM IN SHORT TERM IS TEMPS BHND FNT. UPSTREAM AIRMASS FAIRLY COOL AND LOWS MAY BE A LTL BLO GUID NWRN ZONES. GENERALLY GOING FCST LOOKS OK. BYND TNGT TEMPS MAIN FCST CONCERN ALTHO WINDS AND PCPN CHCS WED ALSO WL POSE A PROBLEM. NGM SFC WND FIELDS LOOK A LTL SUSPECT WED NGT INTO THU AND IT WAS TOO FAST W/FRONT TDA SO WL DISCOUNT THAT MODEL. GENERALLY WENT WITH ETA/MESOETA. STG WINDS LOOK CERTAIN WED...SPCLY NRN ZONES AS EARLY SPRING-LIKE SYS CLOSES OFF N OF STATE. STILL SOME WRAP AROUND CLDS/PCPN PSBL NRN ZONES AND ERN 1/2 OR SO OF CWA HAS A LTL POS AREA ON ETAS FCST SOUNDING. WL CONT SMALL POPS ACRS CWA. PREV FCST HIGHS LOOK GOOD. W/COOL AIRMASS AND DECREASING WIND AND FEW CLDS WED NIGHT WL GO BLO GUID WITH LOWS. THEN FAIRLY STG WRM ADVCTN ON THU AHEAD OF REINFORCING SHRTWV TROF. THIS SHOULD BRING TEMPS ABV GUID MOST AREAS ALONG WITH SOME CLOUD INCREASE. WL NOT MENTION PCPN ATTM WITH THIS WRM ADVCTN...THIS WL HAVE TO BE WATCHED. TSTMS LOOK MORE LIKELY INTO FIRST PART OF EXTENDED. .OMA...NONE CHERMOK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:02 PM CDT | Tornado Warning | OAX | Pottawattamie | 43 min |
| Jun 13, 2:28 PM CDT | Severe Thunderstorm Warning | OAX | Harrison | 62 min |
| Jun 13, 2:45 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 45 min |
| Jun 13, 3:17 PM CDT | Tornado Warning | OAX | Mills | 28 min |
| Jun 13, 3:20 PM CDT | Tornado Warning | OAX | Harrison, Shelby | 40 min |
| Jun 13, 3:30 PM CDT | Tornado Warning | OAX | Fremont | 45 min |
| Jun 13, 3:45 PM CDT | Tornado Warning | OAX | Mills | 30 min |
| Jun 13, 4:11 PM CDT | Tornado Warning | OAX | Mills, Montgomery, Pottawattamie | 34 min |
| Jun 13, 4:11 PM CDT | Tornado Warning | OAX | Fremont, Page | 34 min |
| Jun 13, 4:37 PM CDT | Tornado Warning | OAX | Montgomery | 23 min |
| Jun 13, 4:44 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Pottawattamie | 46 min |
| Jun 13, 5:08 PM CDT | Tornado Warning | OAX | Montgomery | 37 min |
| Jun 13, 5:21 PM CDT | Severe Thunderstorm Warning | OAX | Harrison | 54 min |
| Jun 13, 5:52 PM CDT | Flash Flood Warning | OAX | Mills | 4 hr |
| Jun 13, 6:18 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Pottawattamie | 57 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.